Alert archive / Connecticut / Frost Advisories in 2013

Frost Advisory 9, NWS New York, NY

October 25, 20134 counties in Connecticut; 4 counties in New Jersey; Rockland County, Westchester County, New York

NWS New York, NY issued this frost advisory at Oct 25, 2013, 3:52 AM EDT for 4 counties in Connecticut; 4 counties in New Jersey; Rockland County, Westchester County, New York. It took effect at Oct 26, 2013, 4:00 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 25, 2013, 3:52 AM EDT (07:52 UTC)
In effect from
Oct 26, 2013, 4:00 AM EDT
Expired
Oct 26, 2013, 9:00 AM EDT
In force
5 hr
Issued by
NWS New York, NY

Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Bergen County, NJ, Essex County, NJ, Passaic County, NJ, Union County, NJ, Rockland County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 66 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 7.9 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2013-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2013-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1784 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

195 
WWUS71 KOKX 250752
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
352 AM EDT FRI OCT 25 2013

CTZ005>008-NJZ002-NYZ067-068-251300-
/O.NEW.KOKX.FZ.A.0002.131026T0800Z-131026T1300Z/
/O.CON.KOKX.FZ.W.0004.000000T0000Z-131025T1300Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-WESTERN PASSAIC-ORANGE-PUTNAM-
352 AM EDT FRI OCT 25 2013

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
MORNING.

* LOCATIONS...NORTHERN FAIRFIELD...NORTHERN NEW HAVEN...NORTHERN 
  MIDDLESEX...NORTHERN NEW LONDON...WESTERN PASSAIC...ORANGE AND 
  PUTNAM COUNTIES.

* HAZARDS...FREEZING TEMPERATURES.

* TEMPERATURES...LOWER 30S EARLY THIS MORNING...AND AGAIN LATE
  TONIGHT INTO EARLY SATURDAY MORNING.

* TIMING....EARLY THIS MORNING...AND AGAIN LATE TONIGHT INTO
  EARLY SATURDAY MORNING.

* IMPACTS...CROPS AND OTHER SENSITIVE VEGETATION COULD BE KILLED
  IF LEFT UNCOVERED OR UNPROTECTED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS BELOW FREEZING TEMPERATURES ARE IMMINENT
OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WATCH MEANS BELOW FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

CTZ009>012-NJZ004-103-105-107-NYZ069-070-251300-
/O.NEW.KOKX.FR.Y.0009.131026T0800Z-131026T1300Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-EASTERN PASSAIC-WESTERN BERGEN-WESTERN ESSEX-
WESTERN UNION-ROCKLAND-NORTHERN WESTCHESTER-
352 AM EDT FRI OCT 25 2013

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT SATURDAY.

* LOCATIONS...SOUTHERN FAIRFIELD...SOUTHERN NEW HAVEN...SOUTHERN
  MIDDLESEX...SOUTHERN NEW LONDON...EASTERN PASSAIC...WESTERN
  BERGEN...WESTERN ESSEX...WESTERN UNION...ROCKLAND AND NORTHERN
  WESTCHESTER COUNTIES.

* HAZARDS...AREAS OF FROST.

* TEMPERATURES...IN THE MID 30S.

* TIMING...LATE TONIGHT INTO EARLY SATURDAY MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT
  UNCOVERED OR UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
4 follow-up statements
525 
WWUS71 KOKX 251253
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
853 AM EDT FRI OCT 25 2013

CTZ005>008-NJZ002-NYZ067-068-252100-
/O.EXP.KOKX.FZ.W.0004.000000T0000Z-131025T1300Z/
/O.CON.KOKX.FZ.A.0002.131026T0800Z-131026T1300Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-WESTERN PASSAIC-ORANGE-PUTNAM-
853 AM EDT FRI OCT 25 2013

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY MORNING...
...FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING...

* LOCATIONS...NORTHERN FAIRFIELD...NORTHERN NEW HAVEN...NORTHERN 
  MIDDLESEX...NORTHERN NEW LONDON...WESTERN PASSAIC...ORANGE AND 
  PUTNAM COUNTIES.

* HAZARDS...FREEZING TEMPERATURES.

* TEMPERATURES...TEMPS WILL CONTINUE TO WARM ABOVE FREEZING THIS
  MORNING...WITH ONLY ISOLATED AREAS REMAINING AT OR JUST BELOW
  THROUGH 10 AM. TEMPERATURES TONIGHT ARE FORECASTED TO DROP BACK
  INTO THE UPPER 20S TO LOWER 30S.

* TIMING....LATE TONIGHT INTO EARLY SATURDAY MORNING.

* IMPACTS...CROPS AND OTHER SENSITIVE VEGETATION COULD BE KILLED 
  IF LEFT UNCOVERED OR UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS BELOW FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

CTZ009>012-NJZ004-103-105-107-NYZ069-070-252100-
/O.CON.KOKX.FR.Y.0009.131026T0800Z-131026T1300Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-EASTERN PASSAIC-WESTERN BERGEN-WESTERN ESSEX-
WESTERN UNION-ROCKLAND-NORTHERN WESTCHESTER-
853 AM EDT FRI OCT 25 2013

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT
SATURDAY...

* LOCATIONS...SOUTHERN FAIRFIELD...SOUTHERN NEW HAVEN...SOUTHERN 
  MIDDLESEX...SOUTHERN NEW LONDON...EASTERN PASSAIC...WESTERN 
  BERGEN...WESTERN ESSEX...WESTERN UNION...ROCKLAND AND NORTHERN 
  WESTCHESTER COUNTIES.

* HAZARDS...AREAS OF FROST.

* TEMPERATURES...IN THE MID 30S.

* TIMING...LATE TONIGHT INTO EARLY SATURDAY MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED OR UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
837 
WWUS71 KOKX 251916
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
316 PM EDT FRI OCT 25 2013

CTZ005>008-NJZ002-NYZ067-068-261015-
/O.UPG.KOKX.FZ.A.0002.131026T0800Z-131026T1300Z/
/O.NEW.KOKX.FZ.W.0005.131026T0800Z-131026T1300Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-WESTERN PASSAIC-ORANGE-PUTNAM-
316 PM EDT FRI OCT 25 2013

...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT SATURDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT.

* LOCATIONS...NORTHERN FAIRFIELD...NORTHERN NEW HAVEN...NORTHERN 
  MIDDLESEX...NORTHERN NEW LONDON...WESTERN PASSAIC...ORANGE AND 
  PUTNAM COUNTIES.

* HAZARDS...FREEZING TEMPERATURES.

* TEMPERATURES...IN THE LOWER 30S.

* TIMING....LATE TONIGHT INTO EARLY SATURDAY MORNING.

* IMPACTS...CROPS AND OTHER SENSITIVE VEGETATION COULD BE KILLED
  IF LEFT UNCOVERED OR UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS BELOW FREEZING TEMPERATURES ARE IMMINENT
OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CTZ009>012-NJZ004-103-105-107-NYZ069-070-261015-
/O.CON.KOKX.FR.Y.0009.131026T0800Z-131026T1300Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-EASTERN PASSAIC-WESTERN BERGEN-WESTERN ESSEX-
WESTERN UNION-ROCKLAND-NORTHERN WESTCHESTER-
316 PM EDT FRI OCT 25 2013

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT
SATURDAY...

* LOCATIONS...SOUTHERN FAIRFIELD...SOUTHERN NEW HAVEN...SOUTHERN 
  MIDDLESEX...SOUTHERN NEW LONDON...EASTERN PASSAIC...WESTERN 
  BERGEN...WESTERN ESSEX...WESTERN UNION...ROCKLAND AND NORTHERN 
  WESTCHESTER COUNTIES.

* HAZARDS...AREAS OF FROST.

* TEMPERATURES...IN THE MID 30S.

* TIMING...LATE TONIGHT INTO EARLY SATURDAY MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED OR UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
501 
WWUS71 KOKX 260934
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
534 AM EDT SAT OCT 26 2013

CTZ005>008-NJZ002-NYZ067-068-261300-
/O.CON.KOKX.FZ.W.0005.000000T0000Z-131026T1300Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-WESTERN PASSAIC-ORANGE-PUTNAM-
534 AM EDT SAT OCT 26 2013

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* LOCATIONS...NORTHERN FAIRFIELD...NORTHERN NEW HAVEN...NORTHERN 
  MIDDLESEX...NORTHERN NEW LONDON...WESTERN PASSAIC...ORANGE AND 
  PUTNAM COUNTIES.

* HAZARDS...FREEZING TEMPERATURES.

* TEMPERATURES...IN THE UPPER 20S AND LOWER 30S.

* TIMING....EARLY THIS MORNING.

* IMPACTS...CROPS AND OTHER SENSITIVE VEGETATION COULD BE KILLED 
  IF LEFT UNCOVERED OR UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS BELOW FREEZING TEMPERATURES ARE IMMINENT
OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CTZ009>012-NJZ004-103-105-107-NYZ069-070-261300-
/O.CON.KOKX.FR.Y.0009.000000T0000Z-131026T1300Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-EASTERN PASSAIC-WESTERN BERGEN-WESTERN ESSEX-
WESTERN UNION-ROCKLAND-NORTHERN WESTCHESTER-
534 AM EDT SAT OCT 26 2013

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* LOCATIONS...SOUTHERN FAIRFIELD...SOUTHERN NEW HAVEN...SOUTHERN 
  MIDDLESEX...SOUTHERN NEW LONDON...EASTERN PASSAIC...WESTERN 
  BERGEN...WESTERN ESSEX...WESTERN UNION...ROCKLAND AND NORTHERN 
  WESTCHESTER COUNTIES.

* HAZARDS...AREAS OF FROST.

* TEMPERATURES...IN THE MID 30S.

* TIMING...EARLY THIS MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED OR UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
406 
WWUS71 KOKX 261304
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
904 AM EDT SAT OCT 26 2013



CTZ005>008-NJZ002-NYZ067-068-261415-
/O.EXP.KOKX.FZ.W.0005.000000T0000Z-131026T1300Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-WESTERN PASSAIC-ORANGE-PUTNAM-
904 AM EDT SAT OCT 26 2013

...FREEZE WARNING HAS EXPIRED...

TEMPERATURES HAVE OR SHORTLY WILL RISE ABOVE FREEZING...THEREFORE
THE FREEZE WARNING HAS BEEN ALLOWED TO EXPIRE.

$$

CTZ009>012-NJZ004-103-105-107-NYZ069-070-261415-
/O.EXP.KOKX.FR.Y.0009.000000T0000Z-131026T1300Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-EASTERN PASSAIC-WESTERN BERGEN-WESTERN ESSEX-
WESTERN UNION-ROCKLAND-NORTHERN WESTCHESTER-
904 AM EDT SAT OCT 26 2013

...FROST ADVISORY HAS EXPIRED...
TEMPERATURES HAVE OR SHORTLY WILL RISE ABOVE THE MID 30S...THEREFORE
THE FREEZE WARNING HAS BEEN ALLOWED TO EXPIRE.


$$

MALOIT

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this frost advisory went out at Oct 25, 3:43 AM EDT, 9 minutes earlier.

Area forecast discussion, Oct 25, 3:43 AM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
343 AM EDT FRI OCT 25 2013

.SYNOPSIS...
HIGH PRESSURE REMAINS OVER THE REGION TODAY AND SATURDAY. A COLD
FRONT WILL PUSH THROUGH THE AREA SATURDAY NIGHT...FOLLOWED BY
ANOTHER MONDAY NIGHT. HIGH PRESSURE THEN BUILDS TO THE NORTH OF THE
AREA ON TUESDAY. AN AREA OF LOW PRESSURE THEN APPROACHES DURING THE
SECOND HALF OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WILL ALLOW FREEZE WARNING TO CONTINUE ACROSS THE NORTHERN ZONES
EARLY THIS MORNING...ALTHOUGH FREEZING TEMPS WILL PROBABLY NOT BE
AS WIDESPREAD AS EARLIER ANTICIPATED.

HIGH PRESSURE BUILDS AT THE SURFACE TODAY WITH A TROUGH AXIS ALOFT
SHIFTING THROUGH THE REGION DURING THE AFTERNOON. INSTABILITY FROM
THE RESULTING COLD POOL ALOFT INTERACTS WITH MOISTURE TRANSPORT FROM
THE GREAT LAKES...BRINGING AN INCREASE IN CLOUDS LATER THIS MORNING
INTO THE AFTERNOON. COULD BE A SPRINKLE IN SPOTS...BUT WILL LEAVE
THIS OUT OF THE FORECAST AS WOULD PROBABLY BE ISOLATED.

MIXING WON'T BE AS DEEP AS IT WAS YESTERDAY...AND WITH SIMILAR TEMPS
ALOFT AND A LITTLE MORE IN THE WAY OF AFTERNOON CLOUDS ON
AVERAGE...EXPECTING HIGHS TO BE AT OR SLIGHTLY BELOW THOSE OF
YESTERDAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
CLEARING SKIES THIS EVENING WITH WINDS BECOMING LIGHTER AS THE PRESSURE
GRADIENT OVER THE AREA WEAKENS. SOME CIRRUS CLOUDS LATE AT NIGHT
COMPLICATE THE LOW TEMPERATURE FORECAST...MAINLY OVER THE NW ZONES.
STILL...WIDESPREAD FREEZING TEMPERATURES ARE EXPECTED ACROSS THE
NORTHERNMOST SUBURBS. WILL GO WITH A FREEZE WATCH HERE FOR NOW WHERE
THE GROWING SEASON CONTINUES...AND HAVE THE DAY SHIFT ASSESS THE
NEED TO CONVERT IT TO A WARNING OR DROP THE WATCH AS NEEDED. WINDS
LOOK LIGHT ENOUGH TO WARRANT FROST ADVISORIES LATE TONIGHT ELSEWHERE
OUT OF LONG ISLAND AND THE CITY...AS WELL AS THE ZONES ADJACENT TO
THE CITY. THE PINE BARRENS REGION IN EASTERN LI SHOULD HOWEVER SEE
PATCHY/AREAS OF FROST.

HIGH PRESSURE CENTER WILL BE TO OUR SW ON SATURDAY...PROVIDING SOME
WARM ADVECTION AS WINDS SHIFT SW. PARTLY CLOUDY WITH DRY WEATHER AND
HIGHS IN THE MID AND UPPER 50S.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
MOST OF THE LONG TERM CONTINUES TO LOOK DRY...WITH THE ONLY
SIGNIFICANT SHOT AT PRECIPITATION HOLDING OFF TIL THE SECOND HALF OF
NEXT WEEK.

WINDS WILL REMAIN BREEZY FROM THE SW SATURDAY NIGHT...AS A PASSING LOW
PRESSURE TO THE NORTH TIGHTENS THE PRESSURE GRADIENT WITH THE AREA
OF HIGH PRESSURE SITUATED OFFSHORE. BASED UPON TIMING OF THE SURFACE
FEATURES THOUGH...WIND SPEEDS SHOULD BE ON THE DECREASE THROUGH THE
NIGHT. BEST SYNOPTIC FORCING WITH THE PASSING SHORTWAVE LOOKS TO
REMAIN JUST NORTH AND WEST OF THE CWA...SO COMBINING THAT WITH A
FAIRLY DRY COLUMN...ONLY EXPECTING AN INCREASE IN CLOUD COVER AT
THIS TIME.

HIGH PRESSURE THEN BUILDS ACROSS THE REGION SUNDAY INTO
MONDAY...WITH A CONTINUATION OF DRY CONDITIONS AND TEMPS RUNNING
NEAR OR A FEW DEGREES BELOW NORMAL.

AS FOR THE REMAINDER OF THE LONG TERM...DID NOT MAKE ANY SIGNIFICANT
ADJUSTMENTS TO POPS...KEEPING LOW-END CHC STARTING WEDNESDAY...AS A
PASSING SHORTWAVE IN W/NW FLOW ALOFT AND THEN A CLOSED UPPER LOW
APPROACH THE NORTHEAST. NOTICEABLE TEMPORAL/SPATIAL DIFFERENCES EXIST
AMONGST THE GLOBAL GUIDANCE THOUGH. IN TERMS OF TEMPS/TD/WINDS...DID
TREND PREVIOUS FORECAST IN THE DIRECTION OF A LITTLE LESS
PROGRESSIVE NATURE...AS THE GFS MAY BE A LITTLE TOO QUICK TO PUSH
THE SURFACE HIGH OFFSHORE AND BRING SOUTHERLY FLOW BACK TO THE AREA.

&&

.AVIATION /08Z FRIDAY THROUGH TUESDAY/...
HIGH PRESSURE WILL BUILD EASTWARD TOWARD THE REGION.

AS FOR WINDS...FOR THE REST OF THE OVERNIGHT...WESTERLY FLOW WILL
BE MOSTLY 5-10 KT...BUT KLGA/KJFK SHOULD REMAIN AOA 10 KT...WITH
GUSTS 15-20 KT ESPECIALLY BEFORE 09Z. WINDS WILL BACK NW AFTER
SUNRISE...AND INCREASE TO 10-15 KT WITH GUSTS 18-24 KT...HIGHEST
AT THE NYC METRO TERMINALS. DIRECTION SHOULD BE EITHER RIGHT ON OR
JUST RIGHT OF 310 MAGNETIC FOR THE NYC METRO TERMINALS.

HIGH CONFIDENCE IN VFR CONDS. BKN060 VFR CIGS EXPECTED DURING THE
AFTERNOON.

OUTLOOK FOR 06Z FRI THROUGH TUE...
.FRI NIGHT...VFR. DIMINISHING NW THEN W WINDS.
.SAT...VFR. SW WINDS G25KT IN THE AFTERNOON/EVENING.
.SUNDAY-TUE...VFR.

&&

.MARINE...
WINDS ARE STRONGER THAN WHAT MODELS HAVE PREDICTED EARLY THIS
MORNING...AND THE EXPECTATION IS THAT SCA-LEVEL GUSTS WILL BE LIKELY
OVER EASTERN LONG ISLAND SOUND AND PECONIC/GARDINERS BAYS TODAY.
HAVE THEREFORE EXTENDED SCA FOR THESE AREAS THROUGH THIS AFTERNOON.
SCA OVER THE OCEAN REMAINS UNCHANGED...LASTING THROUGH THIS
AFTERNOON AS WELL. ADVISORIES HAVE BEEN DROPPED ELSEWHERE.

A PERIOD OF LIGHTER WINDS AND LOWER SEAS ARRIVES TONIGHT...BUT WINDS
AND SEAS PICK UP ON SATURDAY WITH A TIGHTENING PRESSURE GRADIENT.
SCA CONDITIONS BECOME LIKELY ACROSS ALL WATERS DURING THE AFTERNOON.

SATURDAY NIGHT...WINDS WILL REMAIN AT SCA LEVELS ACROSS THE
WATERS...WITH EVEN A FEW GUSTS TO 34 KT POSSIBLE ACROSS THE OCEAN
WATERS. HOWEVER...AT PRESENT THEY ONLY LOOK TO BE INFREQUENT AND
WILL LAST ONLY A FEW HOURS. SEAS WILL BE AROUND 5-8 FT ACROSS THE
OCEAN WATERS.

WINDS AND SEAS LOOK TO DECREASE BELOW SCA LEVELS SUNDAY INTO SUNDAY
NIGHT...AND LIKELY REMAIN THAT WAY THROUGH TUESDAY.

&&

.HYDROLOGY...
NO SIGNIFICANT WIDESPREAD RAIN IS FORECAST THROUGH AT LEAST NEXT
TUESDAY.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FREEZE WATCH FROM LATE TONIGHT THROUGH SATURDAY MORNING FOR
     CTZ005>008.
     FREEZE WARNING UNTIL 9 AM EDT THIS MORNING FOR CTZ005>008.
     FROST ADVISORY FROM 4 AM TO 9 AM EDT SATURDAY FOR CTZ009>012.
NY...FREEZE WATCH FROM LATE TONIGHT THROUGH SATURDAY MORNING FOR
     NYZ067-068.
     FREEZE WARNING UNTIL 9 AM EDT THIS MORNING FOR NYZ067-068.
     FROST ADVISORY FROM 4 AM TO 9 AM EDT SATURDAY FOR NYZ069-070.
NJ...FREEZE WATCH FROM LATE TONIGHT THROUGH SATURDAY MORNING FOR
     NJZ002.
     FREEZE WARNING UNTIL 9 AM EDT THIS MORNING FOR NJZ002.
     FROST ADVISORY FROM 4 AM TO 9 AM EDT SATURDAY FOR NJZ004-103-
     105-107.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ330-
     340-350-353-355.

&&

SYNOPSIS...JC/PICCA
NEAR TERM...JC
SHORT TERM...JC
LONG TERM...PICCA
AVIATION...GOODMAN
MARINE...JC/PICCA
HYDROLOGY...JC/PICCA
Hazardous weather outlook, Oct 24, 3:38 PM EDT, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
338 PM EDT THU OCT 24 2013

ANZ330-335-338-340-345-350-353-355-CTZ009>012-NJZ004-006-103>108-
NYZ069>075-078>081-176>179-251945-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-SOUTHERN FAIRFIELD-
SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
338 PM EDT THU OCT 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST
NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>008-NJZ002-NYZ067-068-251945-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-WESTERN PASSAIC-ORANGE-PUTNAM-
338 PM EDT THU OCT 24 2013

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 3:52 AM EDTFreeze WatchOKXGreater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region11 hr
Oct 25, 3:16 PM EDTFreeze WarningOKXGreater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region18 hr
Oct 25, 3:15 PM EDTGale WatchOKX13 hr
Oct 25, 6:09 PM EDTSmall Craft AdvisoryOKX48 hr

Nearby

Frost Advisories in Connecticut, 2013Frost Advisories in New Jersey, 2013Frost Advisories in New York, 2013Every frost advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.